My doc has switched me from prednisone to budesonide.However I still have swelling in the face and also tremendous weight gain specially in the stomach area.The doc says this will reduce gradually.Can someone confirm this as right now I feel like a pregnant cow!
though i have not taken prednisone, i know someone who did for approx. 6 mo. and had a lot of weight gain. when i read up on it, i found that it was not a drug one should take for a long period of time due to its possible side effects. losing weight, count the calories you have each day and be honest with yourself, stay within the amt. for the weight you should be at and you will lose the weight. of course exercise too - make it something you like doing and it won't be a chore. there are books to buy that help with the amount of calories in each portion of food you eat, and usually have a chart for the weight/calorie ratio. keep track for each day in a notebook, calories, what and when you ate, exercise, and weight. takes time, but it will work. and of course don't eat after 7pm.
YES!!! Any form of steroid, whether it be administered orally or intravenously will cause weight gain (sometimes significant, dependent on the dose). My first "meeting" with IV steroids was for approximately one week in the hospital for a Crohn's exacerbation... tapering dose over those few days. I was discharged on Prednisone 100mg daily, along with almost 30 extra pounds. You will lose this weight over time with the tapering of the steroids, as long as your caloric intake and exercise routine continue. Have lots of patience... steroids are tough... you'll get off of them and return to normal. Good luck!
Every time my son goes on pred, he gains waight and gets the moon face. He usually loses it all in a month or so after stopping the meds. I always have to remind him that it is worth it, so It is worth it to feel better! I hope that you feel better & remember that you are still you and not a pergo cow!!!
I've been on Prednisone for over 3 years! I look like a pregnant cow! And I feel worse! If I knew I was going to feel and look like this- I NEVER would have started the Prednisone!
Yes you will gain weight, but you'll feel a lot better. But swelling in the face and specially in the stomach, that's how it is. And of course once you stop using it, the swelling will be reduced, but gradually. Finally and more important is the way you feel, NOT the way you look. Thanks God that you have access to this medicine and it worked for you and now there's something else that hopefuly will work for you
I have been taking Budesonide for almost 2 1/2 years and I also feel like a pregnant cow!! I am just PRAYING that this weight will go away as soon as I stop taking them! I am greatful that the meds helped me - but feeling/being so heavy is having quite the effect on my self esteem!!
After losing a drastic 40 lbs in a month and dropping to 116lbs I was admitted for for days on liquid prednisone. When I was out I was put on a large pill dosage of prednisone and gained 96lbs. It wasn't fun! But when I was off of it I started shedding weight simply from being off bed rest and walking. Also because I couldn't eat enough to support my current weight. Now I exercise every day. It's really tough to get rid of though.
After chemo given 5 days supply of prednisone. Gained 14 lbs. in first 4 days.
Then sixth day after chemo lost 16 Lbs. in one day. This drug is a nightmare and I pity anyone who has to take it on a regular basis.
Yes and Yes . my regular weight and size was 126 lbs and size 4 to a 6
and when I was taking the Prednisone I got up to 150 lbs and size 11 - 12
after I was taken off of it.. I am down to 125 lbs. and size 6 it took me a few months to get there and weight watchers.
Oh dear madiga, I have been on prednisone for the better part of 28+ yrs. It is one of my maintenance drugs for Crohns, any where from 20 to 40 mg daily. When I would have flare w. vomiting, diarrhea, etc I would be hospitalized for dehydration and prednisone was upped from what ever I had been taking at home. It did relieve symtoms, however, weight gain comes with it in high doses (different for everyonre. With additional fluids AND higher pred, hospital stays always left me with an extra 20-30 pounds in just a few weeks. Most was water weight, which they gave me Lasix for. Got rid of some, not all extra weight. I get sick and lose weight, get treated with extra measures and gain weight. Anything over 15 mg a day (for me) is extra weight no matter how little I eat. I literally have clothing from size 5 to size 16 due to the weight fluncuation.
No way around it with prednisone, however, prednisone has pulled me out of some very rough flares. The bad comes with the good. I'll be glad to talk more with you if you want. Take care, be well as can be...
I gained 22 pounds, in two weeks after being prescribed prednisone. Prior to taking the Prednisone, I'd lost 94 lbs! I was taken off Lasix, due to Renal Dysfunction. I was Carb Cycling every other week, prior to the Prednisone but because my Cholesterol level is so high, it was recommended that I eat oatmeal everyday, as well as fiber and fruit. I was used to eating Carbs, every other week. It's disheartening because I just had a stroke on Thanksgiving and I can exercise like I want too. I keep telling myself if I was able to lose almost 100 pounds, I can shed 22 pounds.
First time i was on steroids i lost weight once course stopped second time same but third time i look pregnant/distorted/none of my clothes fit/or boots... really this is frustrating me as i have always been size 10-12... now 14-18... these drugs cause more issues than the problem they were prescribed for... my body shape looks horrendous compared to my model figure previously... i have lost all confidence in myself and still after 2mths of coming off steroids and barely eating enough to justify NO WEIGHT LOSS or my face regaining its definition...
So I’ve taken prednisone 4 times in 2 years for my asthma when it turns into asthmatic bronchitis. I’ve always been a healthy person that doesn’t eat processed foods, drinks plenty of water, and exercises regularly. I gained 40 pounds taking prednisone and it’s been so hard to lose it. I mean so hard. Since I can’t really change my lifestyle since I was healthy before the weight gain, all I could do was exercise more and it still did no good. It’s gotten to the point I have to talk to my doctor about it and we have to figure out other means (like diet pills, ugh)
I’m so depressed about the way my body looks while on Prednisone. I was admitted to the hospital for DRESS Syndrome and was on IV 250 solu-medrol for two weeks until the rash started to dissipate and my liver regained stability. Then was discharged on 180mg/day prednisone. I was eating everything in site which everyone thought was hilarious because I weigh 115 and am 5’4” normally and don’t really eat a ton mostly because I just don’t get hungry often. My husband jokes that our food budget has doubled. But now I’m depressed. I’m up to 133 after one month. My taper schedule has me down to 80mg/day now and I have hopes that I’ll be off prednisone in the next month, but the doctors won’t promise anything. I also have a 3 month old. The prednisone has made me weak, tired, swollen and fat. I don’t even want to leave my room. I’ve taken a medical leave since I was on maternity leave when I was hospitalized.
I just hope that life will return to normal when I’m off and I’ll lose the weight. My face is 3x it’s normal size and I look like I’m 5 months pregnant again. I watch my calories and record everything I eat but I cannot stay under 2000/day for the life of me. I get so hungry I feel like I will die if I don’t eat at one point every day. I don’t eat after 7pm no matter what, but I’m pretty sure that doesn’t really make a difference. I do keep my calorie intake under 2600/day and I try my best to walk stairs in my house and cook for exercise and play with the baby and take him for walks, but my joints are swollen and miserable so everything is painful. 2 flights of stairs leaves me breathless and tachycardic.
So, I sure hope it gets better for you and for me. Sigh.
Yes. This is a late post bc I was wondering sort of the same answer but more about being able to lose the weight after off of the prednisone. Anyhow, according to my endocrinologist, it takes time. Maybe up to two years from when you finally stopped taking it.
I have always been slim to skinny. But I am now obese. I feel for everyone here. I have RA and was put on it for about a year, but it was a low dose. I also had a child which contributed to the wright gain, only instead of losing it afterwards I’ve not been able to lose hardly anything-even with extra work and dieting. It just sticks. And there’s nothing left I can do bc I already eat very healthy. I’ve gained 50 lbs. I don’t even recognize myself anymore. I feel disgusting. I’ve been off of it for 4 months now and have barely lost 3 lbs. I tried phentermine too. It’s dangerous for me but I was desperate. It didn’t help either. I think bc phentermine is to help reduce appetite.
But I feel I’m pretty in control of it though. I thought I had Cushing’s syndrome bc of all the symptoms I have and way I look. But shockingly I have LOW cortisol. It makes no sense. It’s basically non existent. Prednisone messes up the adrenals and the pituitary axis. She said it’ll take time for them to wake back up and then you will shed the weight. I hope she’s right.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.